Heat, Cass
- When
- July 26, 12:00 PM CST to July 28, 6:00 PM CST
- Where
- Cass forecast zone
- Reported by
- ASOS
- Coordinates
- 33.078, -94.344 (the zone’s center; the record gives no point)
An upper level ridge of high pressure built back in across portions of the Southern Plains and Lower Mississippi Valley between July 26th-28th. In addition, a weak surface front slowly drifted south across Eastern Oklahoma and Central Arkansas July 28th, allowing for compressional heating to occur ahead of the front.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure built back in across portions of the Southern Plains and Lower Mississippi Valley between July 26th-28th. In addition, a weak surface front slowly drifted south across Eastern Oklahoma and Central Arkansas July 28th, allowing for compressional heating to occur ahead of the front. This resulted in afternoon temperatures climbing into the upper 90s to near 100 degrees across East Texas. Meanwhile, low level moisture pooled north ahead of the surface front, resulting in high humidity with heat indices ranging from 105-109 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 26, 11:42 AM CST, 18 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1242 PM CDT Wed Jul 26 2017
.AVIATION...
With the exception of MVFR/IFR ceiling and visibilites around
daybreak Thursday morning, VFR conditions to prevail across area
terminals. Otherwise, south winds 5 to 10 knots today to become 5
knots overnight, becoming 5 to 10 knots again on Thursday. /05/
&&
.PREV DISCUSSION... /issued 1112 AM CDT Wed Jul 26 2017/
DISCUSSION...
Despite morning cloud cover in some areas, temperatures thus far
are already running 1-2 degrees warmer at most locations compared
to this time yesterday. Couple that with dew points in the mid 70s
with little if any mixing out expected later today, and we've got
the perfect recipe for oppressive heat and humidity this afternoon
with the areawide heat advisory taking effect. Current forecast is
in pretty good shape and only made minor edits to sky cover along
and south of I-20 to include partly cloudy wording with developing
cu field per visible satellite imagery. Updated text products have
been issued.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 96 78 95 / 0 10 10 20
MLU 74 97 76 93 / 0 10 10 30
DEQ 75 96 76 93 / 0 10 20 30
TXK 77 96 77 93 / 0 10 20 30
ELD 75 97 76 93 / 0 10 20 30
TYR 76 96 78 96 / 0 10 10 20
GGG 76 96 77 95 / 0 10 10 20
LFK 76 97 75 97 / 0 10 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT Thursday for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT Thursday for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT Thursday for OKZ077.
TX...Heat Advisory until 7 PM CDT Thursday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
05/09/09Hazardous Weather Outlook National Weather Service Shreveport LA 1132 AM CDT Wed Jul 26 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271645- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1132 AM CDT Wed Jul 26 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A heat advisory is in effect this afternoon with heat index values reaching around 105-109 degrees across the entire region. Be sure to take extra precautions to cool your body if have to spend any time outdoors during peak heating hours in the afternoon and early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Heat index values will exceed 105 degrees once again during the afternoon and early evening hours on Thursday as heat advisory conditions remain in effect through early Thursday evening. After that, expect increasing chances for thunderstorms by late Friday into Saturday as a rare summertime frontal boundary shifts south through the region. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 19
The national radar mosaic for the moment the first event began.
8 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 703924, 703925, 703926, 703927, 703943, 703944, 703945, 703946.